Florida, 2014

Hail and Damaging Winds in Florida, June 25, 2014

June 25, 2014 · NWS JAX · 5 events in 1 county or zone

A weak short wave trough combined with the sea breeze over an unstable airmass triggered a few strong to severe storms during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weak short wave trough combined with the sea breeze over an unstable airmass triggered a few strong to severe storms during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 1:45 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 25, 1:45 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT WED JUN 25 2014

.SHORT TERM /THROUGH TONIGHT/...
SATELLITE IMAGERY SHOWS A WEAKENING UPPER SHORTWAVE TROUGH IS
MOVING OVER THE REGION...BUT VERY LITTLE CONVECTION IS DEVELOPING
WITH THIS FEATURE. THE RAPID REFRESH SHOWS A SMALL CONVECTIVE
INHIBITION (CIN) IS MAINTAINED OVER MOST OF THE AREA THROUGHOUT
THE AFTERNOON...WHICH IS VERIFYING ON RADAR WHERE THE ONLY STORMS
HAVE BEEN ACROSS FLAGLER COUNTY AND THE SUWANNEE RIVER VALLEY. NOT
CONVINCED WE WON'T BREAK THE CAP AND WILL KEEP SCATTERED STORMS
MAINLY FROM 4-8 PM. INSTABILITY EXPECTED TO INCREASE LATE AFTN. MOST
AREAS ARE IN THE LOW/MID 90S BY NOW WITH SWLY FLOW AND WHILE DRIER
AIR IS MIXING DOWN IN SOME AREA...DEWPOINTS ARE MOSTLY IN THE
LOWER 70S.

.EXTENDED...
SURFACE BOUNDARY EXTENDING FROM NEW ENGLAND TO CENTRAL FLORIDA
WILL REMAIN QUASI-STATIONARY THROUGH THE WEEKEND WITH MODELS
TRYING TO DEVELOP SOME KIND OF A COASTAL TROUGH/LOW OFFSHORE OVER
THE WEEKEND. NAM12 IS LOOKING VERY IMPRESSIVE WITH IT ON SATURDAY
POSSIBLY BRINGING A SUBSIDENT AREA TO THE COASTAL AREAS. OTHERWISE
LOOKING LIKE WE WILL MOVE INTO A MORE CLIMATOLOGICAL SUMMERTIME
REGIME WITH SEA BREEZE FRONT CONVERGENCE OVER THE INTERIOR AREAS
OF NORTH FLORIDA AND SOUTHERN GEORGIA. GFS KEEPS THE TROUGH-LOW
OVER THE REGION INTO MID WEEK WITH ENHANCED PROBABILITIES OF
PRECIPITATION THOUGH THE PERIOD. TEMPERATURES ARE LOOKING HOT FOR
THURSDAY THROUGH SATURDAY WITH A BIT CLOSER TO CLIMATOLOGICAL FROM
THE LATTER PORTION OF THE WEEKEND INTO WEDNESDAY.

&&

.AVIATION...
VFR WILL BE PREVAILING CONDITION ALONG WITH W TO SW FLOW. DUE TO
LOW TSRA CHANCES THIS AFTERNOON...WILL REDUCE NUMBER OF HOURS WITH
VCTS AT TERMINALS.

&&

.MARINE...
W-NW WINDS ARE MAINLY 5-10 KTS WITH 1 FOOT SEAS. WINDS WILL BECOME
SLY THIS EVENING THEN RETURN TO SW-W AFTER MIDNIGHT. BENIGN CONDS
ARE EXPECTED THROUGH THE WEEKEND WITH A PREDOMINANT OFFSHORE FLOW.

RIP CURRENTS: LOW RISK THROUGH THURS WITH GENERAL OFFSHORE FLOW
AND ESE SWELLS ABOUT 1 FOOT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  71  95  71 /  20  20  20  20
SSI  91  75  90  76 /  30  40  20  20
JAX  94  72  94  74 /  30  40  30  30
SGJ  92  75  91  75 /  30  40  50  50
GNV  92  72  92  71 /  30  30  40  30
OCF  92  73  93  72 /  30  20  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/SANDRIK/GUILLET
Hazardous weather outlook, Jun 25, 3:51 AM EST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 AM EDT WED JUN 25 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-260900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
451 AM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED BY MID TO LATE
THIS AFTERNOON AND EVENING. AN ISOLATED STORM MAY BECOME STRONG
WITH LOCALLY STRONG WIND GUSTS AND FREQUENT LIGHTNING...MAINLY
ACROSS THE EASTERN ZONES AND COASTAL AREAS. STORM MOTION WILL BE
SOUTHEAST TO EAST AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 25, 5:13 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT WED JUN 25 2014

FLZ023-GAZ150-164-252245-
BAKER-CHARLTON-WARE-
613 PM EDT WED JUN 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...CHARLTON
AND BAKER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF ST. GEORGE TO 20 MILES WEST OF ST. GEORGE...MOVING SOUTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST.
GEORGE THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3058 8242 3062 8242 3076 8225 3069 8204
      3065 8205 3057 8200 3051 8202 3040 8214
      3052 8246 3058 8246
TIME...MOT...LOC 2214Z 294DEG 11KT 3066 8222 3057 8234

HESS
Special weather statement, Jun 25, 5:20 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT WED JUN 25 2014

FLZ024-025-252245-
DUVAL-NASSAU-
620 PM EDT WED JUN 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
645 PM EDT...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF
CALLAHAN TO 2 MILES NORTHWEST OF BRYCEVILLE...MOVING EAST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BRYCEVILLE...CISCO GARDENS...WHITEHOUSE AIR FIELD...RATLIFF AND
CALLAHAN THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3034 8178 3032 8205 3036 8205 3037 8204
      3044 8204 3047 8202 3054 8202 3056 8200
      3061 8203 3063 8203 3064 8177
TIME...MOT...LOC 2221Z 265DEG 3KT 3054 8195 3041 8196

HESS
Special weather statement, Jun 25, 5:25 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT WED JUN 25 2014

FLZ040-252300-
MARION-
625 PM EDT WED JUN 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700
PM EDT...

AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER SANTOS...MOVING EAST AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...
OCALA...SANTOS...SANTOS...BELLEVIEW...SILVER SPRINGS SHORES...
OCKLAWAHA AND BURBANK THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2932 8202 2903 8186 2901 8220 2916 8232
TIME...MOT...LOC 2225Z 251DEG 6KT 2912 8211

HESS
Special weather statement, Jun 25, 5:34 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT WED JUN 25 2014

FLZ025-252300-
DUVAL-
634 PM EDT WED JUN 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700
PM EDT...

AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WHITEHOUSE AIR FIELD...MOVING EAST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WHITEHOUSE AIR FIELD...RIVERSIDE...ORTEGA...NORMANDY AND CISCO
GARDENS THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY
BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3023 8167 3028 8196 3036 8195 3046 8184
      3046 8165
TIME...MOT...LOC 2234Z 275DEG 6KT 3036 8185

HESS
Special weather statement, Jun 25, 5:35 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT WED JUN 25 2014

FLZ024-025-252300-
DUVAL-NASSAU-
635 PM EDT WED JUN 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 700 PM EDT...

AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
YULEE TO OCEANWAY...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND OCEANWAY...JACKSONVILLE INTERNATIONAL
ARPT...YULEE...FORT CAROLINE...FERNANDINA BEACH AND AMELIA CITY
THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3060 8144 3052 8142 3051 8144 3050 8142
      3037 8144 3038 8174 3074 8169 3074 8167
      3075 8168 3071 8154 3072 8153 3073 8149
      3071 8147 3071 8143 3068 8142
TIME...MOT...LOC 2235Z 270DEG 3KT 3072 8159 3046 8162

HESS
Special weather statement, Jun 25, 5:54 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
654 PM EDT WED JUN 25 2014

FLZ040-252330-
MARION-
654 PM EDT WED JUN 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 730
PM EDT...

AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF BELLEVIEW...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BELLEVIEW...SUMMERFIELD AND LAKE WEIR THROUGH 730 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2908 8223 2910 8201 2896 8191 2895 8192
      2895 8228
TIME...MOT...LOC 2254Z 341DEG 9KT 2904 8210

HESS

The radar

The Jacksonville radar (KJAX), 20 km away, was scanning. The volume nearest the first event began at 22:55 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Duval

When
June 25, 5:55 PM EST
Where
Duval County, 1.92 mi ESE of Marietta
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.310, -81.750

A tree fell through a home splitting it in half at 5625 Atlee Avenue on the Westside. No injuries were reported.

Thunderstorm Wind, Duval

When
June 25, 6:15 PM EST
Where
Duval County, 1.38 mi S of Oceanway
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
30.450, -81.630

Power lines were blown down near 11680 Aaron Road. The cost of damage was estimated for the inclusion of the event in Storm Data.

Hail, Duval

When
June 25, 6:15 PM EST
Where
Duval County, 0.69 mi N of Arlington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.340, -81.600

Dime size hail was reported along Cesery Blvd.

Heavy Rain, Duval

When
June 25, 6:50 PM EST
Where
Duval County, 0.6 mi W of Center Park
Reported by
Broadcast Media
Coordinates
30.280, -81.510

Minor street flooding was reported on the Southside, near I-295 and Beach Blvd and I-295 and Gate Parkway.

Thunderstorm Wind, Duval

When
June 25, 6:50 PM EST
Where
Duval County, 1.51 mi SSW of Bowden
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.250, -81.630

A large tree was blown down near Dupont Middle School near the intersection of Dupont Avenue and La Mesa Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525440, 525439, 525441, 525437, 525438.